Alert archive / California / Wind Advisories in 2006

Wind Advisory 3, NWS Medford, OR

January 12, 2006Siskiyou County, California

NWS Medford, OR issued this wind advisory at Jan 12, 2006, 4:02 AM PST for Siskiyou County, California. It took effect at Jan 12, 2006, 8:00 PM PST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jan 12, 2006, 4:02 AM PST (12:02 UTC)
In effect from
Jan 12, 2006, 8:00 PM PST
Expired
Jan 12, 2006, 11:56 PM PST
In force
4 hr
Issued by
NWS Medford, OR

County Siskiyou County, CA

The radar

The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 12:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 0.0 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2006-01-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2006-01-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
802 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
246 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KMFR 121202
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
402 AM PST THU JAN 12 2006

ORZ021-022-122015-
/O.CON.KMFR.HW.W.0005.060112T2000Z-060113T1200Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
402 AM PST THU JAN 12 2006

...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 4 AM
PST FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 4 AM PST
FRIDAY FOR THE SOUTHERN OREGON COAST. 

A WARM FRONT WILL REACH THE COAST TODAY FOLLOWED BY A COLD FRONT TONIGHT.
WINDS WILL STRENGTHEN THIS AFTERNOON AND REMAIN STRONG TONIGHT WITH
SOUTHWEST WINDS OF 25 TO 40 MPH AND GUSTS TO 60 MPH. WINDS WILL
DIMINISH BEHIND THE COLD FRONT EARLY FRIDAY MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ081-122015-
/O.NEW.KMFR.WI.Y.0003.060113T0400Z-060113T2300Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
402 AM PST THU JAN 12 2006

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 3 PM PST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 3 PM PST
FRIDAY FOR THE SHASTA VALLEY IN CENTRAL SISKIYOU COUNTY. 

IT WILL BECOME WINDY IN THE SHASTA VALLEY THIS AFTERNOON WITH
SOUTH WINDS OF 15 TO 30 MPH...STRONGEST NEAR WEED. WINDS WILL INCREASE
THIS EVENING AND REMAIN GUSTY THROUGH FRIDAY AFTERNOON WITH SOUTH
WINDS OF 25 TO 35 MPH AND GUSTS TO 50 MPH EXPECTED.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
DW
3 follow-up statements
000 
WWUS76 KMFR 121951
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1151 AM PST THU JAN 12 2006

ORZ021-022-130400-
/O.CON.KMFR.HW.W.0005.060112T2000Z-060113T1200Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
1151 AM PST THU JAN 12 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FOR THE COAST UNTIL 4 AM PST
FRIDAY.

SOUTHERLY WINDS WILL INCREASE THIS AFTERNOON TO 25 TO 40 MPH WITH
OCCASIONAL GUSTS TO 60 MPH THROUGH TONIGHT. THE STRONGEST WINDS
ARE EXPECTED AT THE HEADLANDS AND BEACHES. WINDS WILL DIMINISH
BEHIND THE COLD FRONT FRIDAY MORNING.



$$

CAZ081-130400-
/O.CON.KMFR.WI.Y.0003.060113T0400Z-060113T2300Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
1151 AM PST THU JAN 12 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 3 PM
PST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FOR THE SHASTA VALLEY FROM 8 PM
THIS EVENING TO 3 PM PST FRIDAY.

SOUTHERLY WINDS IN THE SHASTA VALLEY WILL INCREASE THIS EVENING
AND REMAIN GUSTY THROUGH FRIDAY AFTERNOON WITH SOUTH WINDS OF 25
TO 35 MPH AND GUSTS TO 50 MPH EXPECTED.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
RH
000 
WWUS76 KMFR 130333
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
733 PM PST THU JAN 12 2006

ORZ021-022-131145-
/O.CON.KMFR.HW.W.0005.000000T0000Z-060113T1200Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
733 PM PST THU JAN 12 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY. 

SOUTHERLY WINDS WILL INCREASE THIS EVENING TO 25 TO 40 MPH WITH
OCCASIONAL GUSTS TO 60 MPH THROUGH TONIGHT. THE STRONGEST WINDS
ARE EXPECTED AT THE HEADLANDS AND BEACHES. WINDS WILL DIMINISH
BEHIND THE COLD FRONT FRIDAY MORNING.

$$

CAZ081-131145-
/O.CON.KMFR.WI.Y.0003.060113T0400Z-060113T2300Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
733 PM PST THU JAN 12 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST FRIDAY. 

SOUTHERLY WINDS IN THE SHASTA VALLEY WILL INCREASE THIS EVENING
AND REMAIN GUSTY THROUGH FRIDAY AFTERNOON WITH SOUTH WINDS OF
25 TO 35 MPH AND GUSTS TO 50 MPH EXPECTED.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS76 KMFR 130756
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1156 PM PST THU JAN 12 2006


ORZ021-022-130900-
/O.CAN.KMFR.HW.W.0005.000000T0000Z-060113T1200Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
1156 PM PST THU JAN 12 2006

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE HIGH
WIND WARNING FOR THE SOUTHERN OREGON COAST. THE APPROACHING COLD
FRONT IS SLOWING DOWN AND WEAKENING OVER THE OFFSHORE
WATERS...RESULTING IN DECREASING WINDS ALONG THE COAST. WINDS WILL
CONTINUE TO DECREASE THROUGH THE MORNING HOURS.

$$

CAZ081-130900-
/O.CAN.KMFR.WI.Y.0003.000000T0000Z-060113T2300Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
1156 PM PST THU JAN 12 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WIND
ADVISORY FOR THE SOUTHERN SHASTA VALLEY. WINDS ASSOCIATED WITH AN
APPROACHING COLD FRONT ARE DECREASING AS THE FRONT WEAKENS. WINDS
WILL SLOWLY ABATE THROUGH THE MORNING HOURS. 

$$

BERTEAU

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Jan 12, 2:45 AM PST, 1 hour 17 minutes earlier.

Area forecast discussion, Jan 12, 2:45 AM PST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
245 AM PST THU JAN 12 2006

.DISCUSSION...A BROAD HIGH PRESSURE RIDGE HAS BUILT ACROSS THE
PACIFIC NORTHWEST. THE RESULT IS MOSTLY CLOUDY SKIES WITH MID AND
HIGH LEVEL CLOUDS THIS MORNING EXCEPT PATCHY VALLEY FOG TO DEVELOP
EARLY THIS MORNING AND PERSIST INTO MID-MORNING.

THE PATTERN WILL REMAIN PROGRESSIVE OVER THE NEXT WEEK. A WARM FRONT
OFFSHORE WILL MOVE INLAND THIS AFTERNOON WITH WIDESPREAD LIGHT
SHOWERS...THE SNOW LEVEL RISING TO AROUND 6000 FEET AND SOUTHERLY
WINDS INCREASING AND BECOMING GUSTY. WINDS ALONG THE COAST ARE
FORECAST TO REACH THE LOW END OF HIGH WIND CRITERIA THIS AFTERNOON
AND OVERNIGHT.  SHOWERS WILL DIMINISH TONIGHT BUT SOUTHERLY WINDS
WILL INCREASE INLAND...INCLUDING GUSTS TO 50 MPH NEAR WEED IN
SOUTHERN SISKIYOU COUNTY...WHILE THE UPPER LEVEL PATTERN BECOMES
INCREASINGLY AMPLIFIED AS THE TRAILING COLD FRONT REACHES THE COAST.

RAINFALL FRIDAY WILL BE LARGELY CONFINED TO SOUTHWEST OREGON WITH
MODERATE RAIN AT TIMES IN THE COASTAL ZONES AND THE INFLUENCE OF
STRONG DOWNSLOPE SOUTHERLY FLOW HINDERING RAINFALL AMOUNTS IN THE
ROGUE VALLEY AND SHASTA VALLEY. THE FRONT WILL PUSH INLAND FRIDAY
EVENING WITH MORE WIDESPREAD COVERAGE OF PRECIPITATION AND SNOW
LEVELS LOWERING TO NEAR 4000 FEET AS THE FLOW VEERS TO SOUTHWESTERLY.

COLD AIR ALOFT WILL MOVE INTO THE AREA BEHIND THE TROUGH
SATURDAY...THIS WILL ALLOW SHOWERS TO DEVELOP ACROSS THE REGION AS
WELL AS A SLIGHT CHANCE OF THUNDERSTORMS OVER THE MARINE WATERS AND
ALONG THE COAST.

A FEW LIGHT SHOWERS AND FLURRIES ARE EXPECTED SATURDAY NIGHT THROUGH
EARLY SUNDAY WITH THE SNOW LEVEL DOWN TO NEAR 2000 FEET AS HIGH
PRESSURE REBUILDS. PRECIPITATION WILL BE FREQUENT AGAIN NEXT WEEK.
THE NEXT WARM FRONT MONDAY WILL BRING LIGHT PRECIPITATION...MAINLY
ON THE WEST SIDE BEFORE A STRONGER COLD FRONT TUESDAY AND LIGHT
POST-FRONTAL SHOWERS WEDNESDAY INTO THURSDAY.

&&

.AVIATION...PRIMARILY VFR OVER THE AREA THIS MORNING EXCEPT A FEW
PATCHES OF VALLEY FOG AND ALSO LOCALLY MVFR IN LOW CEILINGS ON THE
COAST AND LOCALLY OBSCURED MOUNTAINS. WILL SEE ANOTHER ROUND OF
LIGHT SHOWERS ASSOCIATED WITH A WARM FRONT THIS AFTERNOON THROUGH
TONIGHT MAINLY ON THE WEST SIDE AND OVER THE CASCADES. AHEAD OF THE
ASSOCIATED LOW PRESSURE SYSTEM...STRONG AND GUSTY LOW LEVEL
SOUTHERLY WINDS ARE EXPECTED ALONG THE COAST BEGINNING THIS
AFTERNOON...SPREADING INLAND THIS EVENING AND CONTINUING INTO FRIDAY.

&&
WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING THIS AFTERNOON THROUGH TONIGHT COAST ZONES
      21 AND 22.
     FLOOD WARNING THROUGH EARLY THIS AFTERNOON FOR THE COQUILLE
      RIVER AT COQUILLE.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS THROUGH SUNDAY
      FLORENCE TO CA BORDER 0-60 NM.
     SMALL CRAFT ADVISORY FOR WINDS THIS MORNING FLORENCE TO CA
      BORDER 0-60 NM.
     GALE WARNING LATE THIS MORNING THROUGH TONIGHT FLORENCE TO CA
      BORDER 0-60 NM.

CA...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS THROUGH SUNDAY
      OR BORDER TO PT ST GEORGE 0-60 NM.
     SMALL CRAFT ADVISORY FOR WINDS THIS MORNING OR BORDER TO PT
      ST GEORGE 0-60 NM.
     GALE WARNING LATE THIS MORNING THROUGH TONIGHT OR BORDER TO PT
      ST GEORGE 0-60 NM.
     WIND ADVISORY FOR THE SHASTA VALLEY CAZ081 THIS EVENING THROUGH
      FRIDAY.

&&

DW
ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORD
Hazardous weather outlook, Jan 11, 2:04 PM PST, 13 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
204 PM PST WED JAN 11 2006

ORZ021-022-121400-
CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST-
204 PM PST WED JAN 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HIGH WIND WARNING IN EFFECT FROM 12 PM THURSDAY TO 4 AM FRIDAY. SEE
HIGH WIND WARNING PRODUCT FOR DETAILS.

GLASER

Nearby

Wind Advisories in California, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.